Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 55, NWS Philadelphia/Mount Holly

July 11, 2025Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this flash flood warning at Jul 11, 2025, 3:32 PM EDT for Monroe County, Pennsylvania. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2025, 3:32 PM EDT (19:32 UTC)
Expired
Jul 11, 2025, 6:59 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 130 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 4:30 PM EDTRAIN 4.141 Wnw Barrett Twp, PAmuch fell in 2 hours. Personal weather station.
Jul 11, 4:40 PM EDTRAIN 2.561 Ese Mountainhome, PAFell in about 1.5 hours.
Jul 11, 4:45 PM EDTRAIN 3.51 E Canadensis, PAMuch fell in 1.5 hours starting 3 p.m.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

860 
WGUS51 KPHI 111932
FFWPHI
PAC089-112345-
/O.NEW.KPHI.FF.W.0055.250711T1932Z-250711T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mount Holly NJ
332 PM EDT Fri Jul 11 2025

The National Weather Service in Mount Holly has issued a

* Flash Flood Warning for...
  Northeastern Monroe County in northeastern Pennsylvania...

* Until 745 PM EDT.

* At 332 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1.5 to 2.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           drainage and low lying areas.

* Some locations that may experience flash flooding include...
  Mount Pocono, Mountainhome, Canadensis, Skytop, Paradise Valley, 
  Alpine Mountain and Cresco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4124 7543 4125 7513 4115 7516 4114 7508
      4112 7506 4109 7533

FLASH FLOOD...RADAR INDICATED

$$

MPS
3 follow-up statements
981 
WGUS71 KPHI 112020
FFSPHI

Flash Flood Statement
National Weather Service Mount Holly NJ
420 PM EDT Fri Jul 11 2025

PAC089-112345-
/O.CON.KPHI.FF.W.0055.000000T0000Z-250711T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe PA-
420 PM EDT Fri Jul 11 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT THIS 
EVENING FOR NORTHEASTERN MONROE COUNTY...

At 420 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3 inches of rain have 
fallen. Additional rainfall amounts of 2 to 3 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets, and underpasses.

Some locations that may experience flash flooding include...
  Mount Pocono, Mountainhome, Canadensis, Skytop, Paradise Valley, 
  Alpine Mountain and Cresco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4124 7543 4125 7513 4115 7516 4114 7508
      4112 7506 4109 7533

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MPS
083 
WGUS71 KPHI 112107
FFSPHI

Flash Flood Statement
National Weather Service Mount Holly NJ
507 PM EDT Fri Jul 11 2025

PAC089-112345-
/O.CON.KPHI.FF.W.0055.000000T0000Z-250711T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe PA-
507 PM EDT Fri Jul 11 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT THIS 
EVENING FOR NORTHEASTERN MONROE COUNTY...

At 507 PM EDT, Doppler radar indicated that the thunderstorms that 
produced heavy rain over the area are ending. Between 3 and 4 inches 
of rain have fallen. Flooding impacts will continue, but any 
additional rainfall will be minimal. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life threatening flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets, and underpasses.

Some locations that may experience flash flooding include...
  Mount Pocono, Mountainhome, Canadensis, Skytop, Paradise Valley, 
  Alpine Mountain and Cresco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4124 7543 4125 7513 4115 7516 4114 7508
      4112 7506 4109 7533

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MPS
322 
WGUS71 KPHI 112259
FFSPHI

Flash Flood Statement
National Weather Service Mount Holly NJ
659 PM EDT Fri Jul 11 2025

PAC089-112309-
/O.CAN.KPHI.FF.W.0055.000000T0000Z-250711T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe PA-
659 PM EDT Fri Jul 11 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN MONROE COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 4124 7543 4125 7513 4115 7516 4114 7508
      4112 7506 4109 7533

$$

MPS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:41 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 11, 2:41 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
241 PM EDT Fri Jul 11 2025

.SYNOPSIS...
A very warm and humid airmass will persist over the region into next
week. Several disturbances will move through the area over the
course of the week, generating scattered showers and occasional
thunderstorms, especially in the afternoon and evening. A cold front
is on pace to cross through Monday night into Tuesday, with high
pressure potentially becoming more dominant later in the week.

&&

.NEAR TERM /THROUGH SATURDAY/...
A weak passing short wave trough will be responsible for isolated
showers and thunderstorms through the afternoon. So far most of the
activity looks to be developing along a remnant outflow boundary
from the convection on Thursday. However, some convection may later
develop along the ridge lines west of the fall line.

Overnight, looks like with onshore flow we will once again see
either low clouds or fog overnight into the morning. Because this
marine layer is so shallow, it is not being well depicted by coarser
resolution models. Thus, favored high res models. They suggest that
this is more likely to be a low stratus than fog event. However,
given the uncertainty, kept a mention of patchy/areas of fog started
by the previous shift.

As the larger trough gets closer to our region tomorrow, more
convection is possible tomorrow afternoon. There is expected to be a
surface trough to our west tomorrow which may be the focus for
convective initiation. Thus, highest chances for storms are in the
southern Poconos, Berks Co, and Lehigh Valley, and then chances
decrease the further east you go.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Any convection remaining should dissipate rather quickly into
Saturday evening with the loss of diurnal heating. The combination
of cloud cover, light onshore flow, and the moisture rich airmass
will continue to support the potential for some low clouds/stratus
and potentially fog to develop. Lows will remain mild, mainly in the
mid 60s to low 70s.

The environment looks to become a tad more active on Sunday as there
has been a subtle uptick in PoPs (30-60%) for Sunday afternoon and
evening. An upper level trough will be moving into the Great Lakes,
allowing stronger southwesterly flow to overspread into the Mid-
Atlantic and Northeast regions. Although the best forcing will be
displaced to our north and west, the atmosphere should destabilize
sufficiently with the mild temperatures and high moisture content in
place. SPC maintains the MARGINAL risk for severe weather on Sunday
over our western most counties, where best atmospheric parameters
overlap with the better forcing. Outside of the MARGINAL risk, more
in the way of garden variety storms are possible, although wouldn't
be surprised if most areas especially towards the coast remain dry.
Highs will mainly be in the mid to upper 80s with heat indicies in
the low to mid 90s. Convection should taper off once again rather
quickly with the loss of diurnal heating into Sunday night, however
a few showers or pockets of heavy rain may make the trek into
eastern Pennsylvania. Another mild and muggy night is expected with
lows similar to those on Saturday night.

On Monday, the upper trough will move into the Eastern US but will
be weakening as it approaches. Although, the atmospheric forcing
will be closer to our area, the upper level support will not be as
strong as it will be on Sunday. This should keep the overall nature
of the potential for severe weather at bay. However, with strong
destabilization and some better forcing, shower and thunderstorm
activity will be more widespread compared to Sunday; as PoPs are in
the 60-80% range. Although, the severe weather potential does not
appear to be significant, we can't rule out a few strong to severe
storms in the afternoon into the evening hours with the cold front
tracking across the area late Monday night. Highs will mainly be in
the 80s with lows in the 60s/70s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
For the long term period, there is quite a bit of uncertainty with
the evolution of the pattern. The cold front that tracks through on
Monday night will slow down and virtually stall over or just south
of the region on Tuesday while washing out. With remaining surface
convergence nearby, this may cause another round of isolated showers
and thunderstorms to occur on Tuesday. By mid to late week, it does
seem that Canadian high pressure will try to take control over the
Northeast while building into the Mid-Atlantic, suppressing any
shower and thunderstorm activity further south. However, considering
it is mid-July after all and the airmass really doesn't change all
that much in wake of the dying front, occasional rounds of
convective showers and storms are possible each afternoon with
potentially another frontal boundary approaching on Friday.
Temperatures are expected to be slightly above normal with highs in
the upper 80s to low 90s daily, where heat indicies may reach close
to or top 100 in some spots.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Through the rest of today...Prevailing VFR. Isolated TSRA will be
possible through 00Z, but aside from KMIV and KACY, coverage and
chance of direct impact is too limited to mention in the TAF at this
time.

Tonight...Starting VFR. After 06Z, similar to last night, expect low
clouds and fog to advect into the region. It seems more favorable
for a low stratus event (as compared to fog). Regardless, expect
conditions to decrease to IFR conditions. There is a small chance
(30%) that the lower conditions won't reach as far west as KRDG and
KABE. winds are likely to be light across the area. Direction should
favor a E or SE direction, but may be variable at times.

Saturday...any lingering low clouds or fog should slowly erode
by 18Z. VFR conditions are expected. More TSRA is possible after
18Z. Highest risk for TSRA tomorrow will be at KABE and KRDG.
Winds light (5kt or less) favoring a SE direction.

Outlook...

Saturday night through Wednesday...Overall, VFR conditions. However,
afternoon and evening SHRA/TSRA may result in brief periods of sub-
VFR conditions daily. Sub-VFR conditions are also possible overnight
due to low clouds and fog, but uncertainty remains on this
potential, so confidence is low.

&&

.MARINE...
Winds and seas should stay below Small Craft Advisory criteria
through Saturday.

Outlook...

Saturday night through Wednesday...No marine headlines expected.
Winds generally remain less than 15 kt with seas around 2-3 feet.
Showers and thunderstorms are possible daily, primarily in the
afternoon and evening hours.

Rip Currents...

For today, a southeast wind of around 10 MPH and breaking waves
of around 2-3 feet with a southeasterly swell of 3 feet at 7
seconds will result in a MODERATE risk for the Jersey Shore.
With waves of only 1-2 feet along the Delaware Beaches, a LOW
risk for rip currents is in place.

For Saturday, an easterly wind around 10 mph but with breaking
waves of only 1-2 feet and a southeasterly swell of 3 feet at 7
seconds for all beaches. Thus, a LOW risk for rip currents is in
place.

Rip currents occur often in the vicinities of jetties and piers
and the speed of the currents are generally maximized at low
tides.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...DeSilva/RCM
NEAR TERM...Johnson
SHORT TERM...DeSilva
LONG TERM...DeSilva
AVIATION...DeSilva/Johnson
MARINE...DeSilva/Johnson
Hazardous weather outlook, Jul 11, 5:25 AM EDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
525 AM EDT Fri Jul 11 2025

MDZ012-015-019-020-120930-
Kent MD-Queen Annes-Talbot-Caroline-
525 AM EDT Fri Jul 11 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:02 AM EDTDense Fog AdvisoryPHIBucks, Chester, Montgomery3 hr
Jul 11, 3:45 PM EDTSevere Thunderstorm WarningPHIMonroe19 min

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.